Indiana, 2006Hail and Damaging Winds in Indiana, July 2, 2006
July 2, 2006 · NWS IWX · 9 events in 5 counties and zones
8 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 2, 1:30 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 1:30 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT SUN JUL 2 2006
.SHORT TERM...
WITH MIXING THIS AFTN APPEARS CDFNT MAY STALL OUT TO OUR NORTH,
HOWEVER CONVERGENCE SEEN ON H85 ANALYSIS THIS MORNING REMAINS ACTIVE
WITH SHRA FROM SRN MI-NRN IL. VIS STLT INDICATES CU FIELD BUILDING
SOUTH OF THIS AREA IN MODERATELY UNSTABLE AIRMASS FROM NRN
IN-CENTRAL IL. SOME WEAK BOUNDARIES EVIDENT IN THIS
AREA...APPARENTLY OUTFLOWS FROM THIS MORNINGS CONVECTION ALONG
MI/IN AND WI/IL BORDER. STILL WATCHING A SHRTWV IN WATER VAPOR MOVG
EAST ACROSS IA WHICH SHOULD ALSO AID TSTM DEVELOPMENT UPSTREAM AND
ACROSS OUR AREA DURING PK HEATING AND THIS EVENING. CAP EVIDENT ON
ILXS MORNING SOUNDING WILL HINDER CONVECTION TO OUR SOUTH, BUT
APPEARS NRN INDIANA MAY BE ON THE NRN EDGE OF THE LID SO CONTD WITH
CHC OF TSTMS OVERNIGHT. WITH LIGHTER GRADIENT TONIGHT, MINS SHOULD
BE CONSIDERABLY COOLER THAN LAST NIGHT... IN THE M-U60S.
ANOTHER CDFNT WILL DROP SE FROM THE NRN PLAINS TO THE UPR MS VLY ON
MONDAY. ALSO ANOTHER WK SHRTWV IS EXPECTED TO MOVE ESE FM THE
ROCKIES THIS AFTN TO IA ON MONDAY. THE APPROACH OF THESE SYSTEMS
SHOULD RESULT IN RESUMED INCREASE IN LOW LEVEL SWLY FLOW/WAA OVER
OUR AREA WHICH MAY PROVIDE ENOUGH LIFT FOR TSTM DEVELOPMENT TOMORROW
IN MOIST/MOD UNSTABLE AMS ACROSS THE AREA. EXPECT ENOUGH SUNSHINE
TOMORROW TO ALLOW H85 TEMPS TO MIX TO SFC RESULTING IN HIGHS IN THE
M-U80S.
&&
.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...
PATTERN CHANGE STILL ADVERTISED BY MODEL GUIDANCE WITH THE BULK OF
ANY PRECIPITATION AND THUNDERSTORMS CONFINED TO MONDAY THROUGH JULY
4TH...DRY FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD.
CURRENTLY SHORT WAVE AND ASSOCIATED UPPER LOW CENTERED JUST WEST OF
HUDSON BAY WILL HAVE ENOUGH ENERGY TO PUSH THE STALLED COLD FRONT
OUT OF OUR FORECAST AREA TUESDAY. WITH GULF MOISTURE FINALLY
ENTERING THE AREA BY MONDAY NIGHT AND THE APPROACHING UPPER LEVEL
SYSTEM PLUS THE PRESENCE OF THE SURFACE BOUNDARY...WILL COMBINE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA MONDAY
NIGHT AND A GOOD PART OF JULY 4TH FINALLY EXITING THE FAR SOUTHEAST
BY TUESDAY NIGHT. NGM/NAM/GFS FORECASTS ARE ALL SIMILAR IN PUSHING
THE FRONT THROUGH IN THE ABOVE TIME FRAME. RAISED POPS MONDAY NIGHT
TO HIGH CHANCE SOUTHEAST AND INCREASED POPS ON THE 4TH OF JULY OVER
THE SOUTHEAST AND INCREASED COVERAGE ACROSS THE ENTIRE AREA FOR MUCH
OF THE DAY. PRECIPITATION WILL END ACROSS THE ENTIRE AREA TOWARD
MIDNIGHT TUESDAY NIGHT. UPPER CANADIAN LOW WILL SLIDE FAR ENOUGH
SOUTH TO ALLOW COOL CANADIAN AIR TO OVERSPREAD THE REGION FOR THE
REMAINDER OF THE WEEK.
COOL CANADIAN HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A REBOUND
IN TEMPERATURES THE FOLLOWING WEEKEND AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE TRIES TO BUILD ACROSS THE AREA. MINOR CHANGE WERE MADE
TO THE FORECAST FROM WEDNESDAY ON AND KEPT SUNDAY DRY AS THE NEW
WEATHER PATTERN BEGINS TO UNFOLD.
&&
.UPDATE/AVIATION...
SFC CDFNT SAGGING SOUTH ACROSS MI AND NRN IL WITH SHRA CONTG CLOSER
TO THE FRONT OVER NRN PORTION OF CWA AND INTO NE IL ATTM. SHOULD BE
ENOUGH INFLUENCE OF CLOUDS/SHRA TO LIMIT HEATING IN THIS AREA AND
LOWERED MAX TEMPS ABOUT A CATEGORY IN THIS AREA. OTHERWISE FCST
LOOKED GOOD WITH A CHC OF TSTMS AND HIGHS IN THE U80S/L90S.
AS FOR TAFS, EXPECT WITH AMS DESTABILIZING THIS AFTN, AND FRONT
DROPPING INTO THE AREA ALONG WITH WK SHRTWV APPROACHING FM IA THAT
TSRA WILL REDEVELOP IN THE AREA, HWVR, FORCING WILL BE WK AND
INSTABILITY NOT OVERWHELMING SO EXPECTING COVERAGE TO BE SCT, THUS,
ONLY USED VCTS TERMINOLOGY FOR LATE AFTN/EARLY EVE. LIGHTER GRADIENT
TONIGHT SHOULD ALLOW SOME FOG TO FORM BY MORNING. SHOULD BE ENOUGH
CLOUDINESS TO KEEP VSBYS LIMITED TO MVFR AT THE TERMINALS BUT
IF SKIES CLEAR, WILL PRBLY GO IFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM/AVIATION...JT
LONG TERM...GLL
Hazardous weather outlook, Jul 2, 4:15 AM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 AM EDT SUN JUL 2 2006
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
415 AM CDT SUN JUL 2 2006 /515 AM EDT SUN JUL 2 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY DURING
THE LATE AFTERNOON AND EVENING WITH THE PRIMARY HAZARD EXPECTED TO
BE DAMAGING WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A
POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL MONDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND...OR EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
LMZ043-046-061-030915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
515 AM EDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS OF 15 TO 20 KNOTS EARLY THIS MORNING WILL SLOWLY
DIMINISH TO 10 TO 15 KNOTS BY MIDDAY. 2 TO 4 FOOT WAVES WILL SUBSIDE
TO 1 TO 2 FEET THIS AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND STRONG WINDS
RESULTING IN LOCALLY HIGHER WAVES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY WITH A
POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL MONDAY AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jul 2, 4:52 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 10 NW NORTH WEBSTER 41.43N 85.83W
07/02/2006 KOSCIUSKO IN NWS EMPLOYEE
2 SMALL TREES DOWN
&&
EBREONLocal storm report, Jul 2, 5:12 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 E CHURUBUSCO 41.23N 85.30W
07/02/2006 ALLEN IN TRAINED SPOTTER
TREE FELL ON GARAGE WINDS ESTIMATED AT 60MPH
&&
EBREONThunderstorm Wind, Kosciusko
- When
- July 2, 5:21 PM EST to 5:22 PM EST
- Where
- Kosciusko County, 2 mi SE of Milford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.400, -85.817
Approximately 50 trees were either uprooted or knocked down at Camp Mack on Waubee Lake. Most of the trees fell in open areas, but one tree did fall onto a building. No one was in the building at the time. Power lines were also reported down. Damage is estimated at $5,000.
Thunderstorm Wind, Allen
- When
- July 2, 5:57 PM EST to 5:58 PM EST
- Where
- Allen County, 7 mi W of Huntertown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -85.300
A tree fell onto a garage with the spotter estimating 60 mph winds. Damage is estimated at $5,000.
Thunderstorm Wind, Miami
- When
- July 2, 6:10 PM EST to 6:11 PM EST
- Where
- Miami County, Countywide
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.783, -86.017
Numerous trees were blown down or uprooted in Denver with winds estimated by Emergency Management officials at around 80 mph. Damage was also noted in other parts of the county with numerous power lines and poles down.
Thunderstorm Wind, Allen
- When
- July 2, 6:15 PM EST to 6:16 PM EST
- Where
- Allen County, 3 mi NE of Ft Wayne
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.100, -85.100
Several trees and power lines reported down. Minor damage to the roof of a barn as well as a tree falling onto a house. Damage is estimated at $8,000.
Thunderstorm Wind, Allen
- When
- July 2, 6:25 PM EST to 6:26 PM EST
- Where
- Allen County, Woodburn
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.117, -84.850
Several trees and powerlines were blown down.
Hail, Miami
- When
- July 2, 8:00 PM EST to 8:01 PM EST
- Where
- Miami County, 1 mi N of Denver
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.883, -86.083
Thunderstorm Wind, Miami
- When
- July 2, 8:00 PM EST to 8:01 PM EST
- Where
- Miami County, 1 mi NE of Mexico
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.833, -86.100
A large tree was blown down with the roof of a barn being blown off.
Thunderstorm Wind, Wabash
- When
- July 2, 8:20 PM EST to 8:21 PM EST
- Where
- Wabash County, Urbana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.900, -85.800
Thunderstorm Wind, Huntington
- When
- July 2, 8:58 PM EST to 8:59 PM EST
- Where
- Huntington County, 2 mi S of Roanoke
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.933, -85.367
Several trees and powerlines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 2, 20062 injured · $5.2 million · 60 kt wind · 11 events
- Hail and Damaging Winds in Maryland, July 2, 2006$6.6 million · 1 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 2, 2006$143,000 · 52 kt wind · 18 events
- Flash Flooding and Hail in Colorado, July 2, 20061 injured · $125,000 · 0.88 in hail · 8 events
- Damaging Winds and Lightning Strike in Ohio, July 2, 2006$85,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Virginia, July 2, 2006$84,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Iowa, July 2, 2006$43,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in New York, July 2, 20063 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, July 2, 2006$25,000 · 52 kt wind · 1 event
- Lightning Strike in Colorado, July 2, 20062 injured · 1 event
- Damaging Winds in Missouri, July 2, 2006$15,000 · 61 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 2, 200660 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519181, 5519182, 5519184, 5519183, 5519185, 5519186, 5519187, 5519188, 5519189.